MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE GUIDE WIRE WITH MICROGLIDE COATING

ABBOTT VASCULAR HI-TORQUE BALANCE GUIDE WIRE WITH MICROGLIDE COATING
Model Number 28000
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified left anterior descending (lad) artery.Access was gained via the groin, and the 014 hi-torque balance guide wire (gw) was advanced towards the lesion but before it reached the lad, it became caught on the heavily calcified anatomy and could not cross.During removal of the gw, resistance was met with the anatomy again and the coils became stretched and unraveled, but was removed in one piece.Another unspecified guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional inspections were performed on the returned guide wire.The reported stretched coils were confirmed.The reported failure to advance and difficulty to remove was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported failure to advance, stretched coils and difficulty to remove appears to be related to operational circumstances of the procedure.Based on the reported information, during advancement the guide wire encountered resistance with the heavily calcified anatomy causing the failure to advance and difficulty to remove.Manipulation against resistance during retraction caused the tip coils to stretch.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE BALANCE GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11467816
Report Number2024168-2021-01975
Device Sequence Number11723495
Product Code DQX
UDI-Device Identifier08717648013423
UDI-Public08717648013423
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number28000
Device Catalogue Number28000
Device Lot Number0071471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight89